Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 83, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Dec 23, 2021, 1:34 PM CST. It took effect at Dec 23, 2021, 9:00 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2021, 1:34 PM CST (19:34 UTC)
- In effect from
- Dec 23, 2021, 9:00 PM CST
- Expired
- Dec 25, 2021, 12:00 PM CST
- In force
- 39 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
485 WHUS74 KCRP 231934 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 134 PM CST Thu Dec 23 2021 GMZ250-255-270-275-241000- /O.NEW.KCRP.SC.Y.0083.211224T0300Z-211225T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 134 PM CST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...South winds around 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANM
7 follow-up statements
231 WHUS74 KCRP 241004 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 404 AM CST Fri Dec 24 2021 GMZ250-255-270-275-242200- /O.CON.KCRP.SC.Y.0083.000000T0000Z-211225T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 404 AM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...South winds around 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas to Matagorda Ship Channel out 20 NM, and Waters from Baffin Bay to Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Through 6 AM CST Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
100 WHUS74 KCRP 242026 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 226 PM CST Fri Dec 24 2021 GMZ250-255-250430- /O.EXT.KCRP.SC.Y.0083.000000T0000Z-211225T1000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 226 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-250430- /O.EXT.KCRP.SC.Y.0083.000000T0000Z-211225T1800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 226 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...South winds around 20 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
114 WHUS74 KCRP 242122 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 322 PM CST Fri Dec 24 2021 GMZ230-250100- /O.EXB.KCRP.SC.Y.0083.000000T0000Z-211225T0100Z/ Bays and Waterways from Baffin Bay to Port Aransas- 322 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...South winds around 20 knots with gusts up to 25 knots and bays choppy to occasionally rough. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...Until 7 PM CST this evening. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-250530- /O.CON.KCRP.SC.Y.0083.000000T0000Z-211225T1000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 322 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-250530- /O.CON.KCRP.SC.Y.0083.000000T0000Z-211225T1800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 322 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...South winds around 20 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
734 WHUS74 KCRP 250052 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 652 PM CST Fri Dec 24 2021 GMZ230-250200- /O.EXP.KCRP.SC.Y.0083.000000T0000Z-211225T0100Z/ Bays and Waterways from Baffin Bay to Port Aransas- 652 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... South winds have diminished below 20 knots, therefore the Small Craft Advisory will be allowed to expire. $$ GMZ250-255-250200- /O.CON.KCRP.SC.Y.0083.000000T0000Z-211225T1000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 652 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-250200- /O.CON.KCRP.SC.Y.0083.000000T0000Z-211225T1800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 652 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...South winds at 20 knots with gusts up to 30 knots and seas 6 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until noon CST Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
716 WHUS74 KCRP 250207 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 807 PM CST Fri Dec 24 2021 GMZ250-255-251000- /O.CON.KCRP.SC.Y.0083.000000T0000Z-211225T1000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 807 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-251000- /O.CON.KCRP.SC.Y.0083.000000T0000Z-211225T1800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 807 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until noon CST Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
461 WHUS74 KCRP 250903 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 303 AM CST Sat Dec 25 2021 GMZ250-255-251015- /O.CAN.KCRP.SC.Y.0083.000000T0000Z-211225T1000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 303 AM CST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ GMZ270-275-251715- /O.CON.KCRP.SC.Y.0083.000000T0000Z-211225T1800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 303 AM CST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until noon CST today. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
118 WHUS74 KCRP 251735 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1135 AM CST Sat Dec 25 2021 GMZ270-275-251845- /O.EXP.KCRP.SC.Y.0083.000000T0000Z-211225T1800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1135 AM CST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... South winds will range from 15 to 20 knots into the afternoon hours with seas from 5 to 6 feet. Mariners in small craft should exercise caution. $$ TMT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 11:45 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Dec 23, 11:45 AM CST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1145 AM CST Thu Dec 23 2021 .AVIATION... VFR conditions have return to all sites and are expected to persist through the evening hours. Breezy S/SE winds have developed across the eastern terminals owing to a deepening low over the Plains. Expecting these conditions to linger through the afternoon/early evening, before subsiding late tonight. Another round of patchy fog may be in store for tonight, but exact extension is uncertain at this time due to winds remaining elevated through the overnight period, particularly along the eastern sites. For now though, have opted for maintaining a mixture of MVFR/IFR conditions across ALI/COT/LRD between 09-14Z, with MVFR at VCT until we can see how things begin to unfold in regards to the fog. Otherwise expect low ceilings to lift to VFR levels by mid Friday morning. Winds will become gusty again during the day on Friday. && .PREV DISCUSSION... /Issued 606 AM CST Thu Dec 23 2021/ DISCUSSION... Issued a Dense Fog Advisory for LaSalle, McMullen, Live Oak, Bee, Goliad, Victoria, Duval, and Jim Wells, until 15z. METARs and Nighttime Microphysics RGB imagery depict/suggest dense fog over the region included in the Advisory. Sea fog not developing over the bays/nearshore coastal waters (cold advection fog process not occurring) and thus removed from forecast. AVIATION... IFR/LIFR/MVFR visibilities across South Texas early this morning. Will transition to predominate VFR by late morning. Increasing south wind expected to commence late morning/early afternoon. Moderate/Breezy conditions by late afternoon/early evening. Wind decreasing tonight. Patchy to areas of predominately MVFR visibilities anticipated generally west of U.S. 281 during the 09-12z Friday period. PREV DISCUSSION... /Issued 424 AM CST Thu Dec 23 2021/ SHORT TERM (Today through Friday)... Patchy/areas of fog early this morning will dissipate by late morning. Quasi-zonal upper level flow is expected during the period. This condition will maintain surface low pressure over the Plains and contribute to increasing onshore flow over the CWA during the period. A low amplitude upper level disturbance is expected to enter southern CA early Friday then move rapidly eastward across the SWRN CONUS/southern Rockies. Energy associated with this system will remain well north of the CWA. Concur with deterministic output that PWAT values will increase to near/slightly above normal Friday. Yet, will not introduce precipitation in part due to the lack of upper forcing. Coastal flooding/enhanced rip current risk not expected. Patchy/areas of radiation fog may occur over the Brush Country/Rio Grande Plains 09-12z Friday, consistent with SREF probabilistic output. Anticipate that wind will preclude radiation fog over the Coastal Bend. LONG TERM (Friday Night through Wednesday)... Very warm conditions are expected for the Christmas weekend, as ridging sits over the region. A surface low moving east over the Great Plains will move a weak boundary through portions of northern Texas. With a generally zonal flow over South Texas, this boundary should remain well north of the region. West winds at H85 at 20-25C ahead of the boundary will switch slightly out of the NW as the boundary skirts east. This will maintain a continental airmass and should still allow temperatures for Saturday and Sunday to warm into the 80s area-wide, with lower 80s generally east of I-37 and mid to upper 80s west of I-37. The mid-level ridge will begin to slide east Sunday, and even farther east Monday. This should result in temperatures to drop a couple of degrees, but still overall remain in the 80s. In addition to increased low level clouds due to persistent onshore flow, with a SW-NE flow developing aloft as the ridge moves east, will expect an increase in mid-high clouds early next week. Meanwhile, the next mid-level trough will swing east across the Pacific Northwest and over the Rockies, deepening a surface low pressure system over CO/KS. This will maintain breezy conditions, especially across the coastal region, through early next week. Moisture will increase across South Texas as the low will slide east Wednesday. Kept dry conditions, but may see a few showers mid week next week. The gradual increase in moisture in the lower levels and dry conditions aloft will lead to favorable conditions for fog each night through early next week, including late Christmas Eve and early Christmas day. MARINE... Expect onshore flow to increase today through Friday, in response to deepening low pressure over the Plains. Small Craft Advisory conditions may occur Friday over the coastal waters. Moderate to occasionally strong onshore flow will linger through Friday night, before relaxing to more moderate levels on Saturday. Small Craft Exercise Caution conditions may continue through the weekend, before strengthening once more to Advisory levels by early next week. Patchy fog is possible each night through the weekend, mainly across the bays and the nearshore waters. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 78 63 80 63 83 / 0 0 0 0 0 Victoria 77 61 79 63 82 / 0 0 0 0 0 Laredo 80 62 83 62 87 / 0 0 0 0 0 Alice 81 60 84 61 87 / 0 0 0 0 0 Rockport 78 66 79 67 79 / 0 0 0 0 0 Cotulla 83 60 84 60 87 / 0 0 0 0 0 Kingsville 80 61 82 63 86 / 0 0 0 0 0 Navy Corpus 75 68 76 68 78 / 0 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && ANM/88...AVIATION
Hazardous weather outlook, Dec 23, 6:25 AM CST, 7 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 625 AM CST Thu Dec 23 2021 TXZ229>234-239>247-342>347-442-443-447-241230- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 625 AM CST Thu Dec 23 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect until 9 AM CST for the counties of LaSalle, McMullen, Live Oak, Bee, Goliad, Victoria, Duval, and Jim Wells. Patchy to areas of fog again after midnight, yet restricted to the Brush Country and Rio Grande Plains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Patchy to areas of fog may develop nightly over much of South Texas through early next week, including early Christmas morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-241230- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 625 AM CST Thu Dec 23 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Patchy sea fog may occur over the bays and nearshore coastal waters tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisory conditions will be possible at times through Tuesday over the Gulf waters. Patchy fog may develop nightly through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 5:14 AM CST | Dense Fog Advisory | CRP | Bee, Duval, Goliad, Jim Wells, La Salle, Live Oak and 2 more | 4 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.